RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Probl. Peredachi Inf.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Probl. Peredachi Inf., 2011, Volume 47, Issue 4, Pages 27–42 (Mi ppi2058)  

This article is cited in 2 scientific papers (total in 2 papers)

Coding Theory

Bounds on the minimum code distance for nonbinary codes based on bipartite graphs

A. Frolov, V. V. Zyablov

A. A. Kharkevich Institute for Information Transmission Problems, Russian Academy of Sciences

Abstract: The minimum distance of codes on bipartite graphs (BG codes) over $GF(q)$ is studied. A new upper bound on the minimum distance of BG codes is derived. The bound is shown to lie below the Gilbert–Varshamov bound when $q\ge32$. Since the codes based on bipartite expander graphs (BEG codes) are a special case of BG codes and the resulting bound is valid for any BG code, it is also valid for BEG codes. Thus, nonbinary ($q\ge32$) BG codes are worse than the best known linear codes. This is the key result of the work. We also obtain a lower bound on the minimum distance of BG codes with a Reed-Solomon constituent code and a lower bound on the minimum distance of low-density parity-check (LDPC) codes with a Reed–Solomon constituent code. The bound for LDPC codes is very close to the Gilbert–Varshamov bound and lies above the upper bound for BG codes.

Full text: PDF file (417 kB)
References: PDF file   HTML file

English version:
Problems of Information Transmission, 2011, 47:4, 327–341

Bibliographic databases:

UDC: 621.391.15
Received: 28.03.2011
Revised: 19.09.2011

Citation: A. Frolov, V. V. Zyablov, “Bounds on the minimum code distance for nonbinary codes based on bipartite graphs”, Probl. Peredachi Inf., 47:4 (2011), 27–42; Problems Inform. Transmission, 47:4 (2011), 327–341

Citation in format AMSBIB
\Bibitem{FroZya11}
\by A.~Frolov, V.~V.~Zyablov
\paper Bounds on the minimum code distance for nonbinary codes based on bipartite graphs
\jour Probl. Peredachi Inf.
\yr 2011
\vol 47
\issue 4
\pages 27--42
\mathnet{http://mi.mathnet.ru/ppi2058}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2933440}
\transl
\jour Problems Inform. Transmission
\yr 2011
\vol 47
\issue 4
\pages 327--341
\crossref{https://doi.org/10.1134/S0032946011040028}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000299373700002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84856811071}


Linking options:
  • http://mi.mathnet.ru/eng/ppi2058
  • http://mi.mathnet.ru/eng/ppi/v47/i4/p27

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Frolov, “Upper bound on the minimum distance of LDPC codes over $GF(q)$ based on counting the number of syndromes”, Problems Inform. Transmission, 52:1 (2016), 6–13  mathnet  crossref  mathscinet  isi  elib  elib
    2. I. V. Zhilin, F. I. Ivanov, “Vectorizing computations at decoding of nonbinary codes with small density of checks”, Autom. Remote Control, 77:10 (2016), 1781–1791  mathnet  crossref  isi  elib
  • Проблемы передачи информации Problems of Information Transmission
    Number of views:
    This page:390
    Full text:78
    References:35
    First page:21

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020